Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 239, NWS Kansas City, MO

October 2, 2014Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Oct 2, 2014, 8:20 AM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Platte County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2014, 8:20 AM CDT (13:20 UTC)
Expired
Oct 2, 2014, 9:00 AM CDT
In force
40 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 1.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WUUS53 KEAX 021320
SVREAX
KSC091-103-209-MOC047-165-021400-
/O.NEW.KEAX.SV.W.0239.141002T1320Z-141002T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 AM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 900 AM CDT

* AT 818 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
  OF GARDNER...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  OLATHE...DE SOTO...LENEXA...SHAWNEE...BONNER SPRINGS...
  EDWARDSVILLE...LAKE QUIVIRA...MERRIAM...BASEHOR...MISSION...KANSAS
  CITY KANSAS...LANSING...NORTH KANSAS CITY...PARKVILLE...
  RIVERSIDE...WEATHERBY LAKE...GLADSTONE...CLAYCOMO...PLATTE CITY AND
  LIBERTY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 23.
  I-35 IN KANSAS BETWEEN MILE MARKERS 206 AND 235.
  I-635 BETWEEN MILE MARKERS 0 AND 12.
  I-435 LOOP FROM MILE MARKERS 0 TO 55 TO 83.
  I-29 BETWEEN MILE MARKERS 0 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3898 9506 3945 9484 3932 9432 3915 9450
      3911 9461 3905 9461 3876 9492 3882 9506
TIME...MOT...LOC 1319Z 209DEG 43KT 3889 9496

HAIL...1.25IN
WIND...<50MPH

$$

32
2 follow-up statements
962 
WWUS53 KEAX 021346
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
846 AM CDT THU OCT 2 2014

KSC091-021356-
/O.CAN.KEAX.SV.W.0239.000000T0000Z-141002T1400Z/
JOHNSON KS-
846 AM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3945 9484 3932 9432 3915 9450 3911 9461
      3905 9461 3904 9480 3906 9486 3905 9488
      3903 9489 3901 9502 3898 9506
TIME...MOT...LOC 1346Z 209DEG 43KT 3915 9479

$$

KSC103-209-MOC047-165-021400-
/O.CON.KEAX.SV.W.0239.000000T0000Z-141002T1400Z/
LEAVENWORTH KS-WYANDOTTE KS-CLAY MO-PLATTE MO-
846 AM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PLATTE...SOUTHWESTERN CLAY...WYANDOTTE AND SOUTHEASTERN LEAVENWORTH
COUNTIES UNTIL 900 AM CDT...

AT 841 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
EDWARDSVILLE...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
KANSAS CITY KANSAS...LANSING...PARKVILLE...RIVERSIDE...WEATHERBY
LAKE...GLADSTONE...CLAYCOMO...PLATTE CITY...LIBERTY...KANSAS CITY
DOWNTOWN...AVONDALE...HOUSTON LAKE...NORTHMOOR...PLATTE WOODS...LAKE
WAUKOMIS...OAKVIEW...FERRELVIEW...TRACY...PLEASANT VALLEY AND
GLENAIRE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 5 AND 23.
  I-635 BETWEEN MILE MARKERS 1 AND 12.
  I-435 LOOP FROM MILE MARKERS 9 TO 55.
  I-29 BETWEEN MILE MARKERS 0 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3945 9484 3932 9432 3915 9450 3911 9461
      3905 9461 3904 9480 3906 9486 3905 9488
      3903 9489 3901 9502 3898 9506
TIME...MOT...LOC 1346Z 209DEG 43KT 3915 9479

HAIL...1.00IN
WIND...<50MPH

$$

32
773 
WWUS53 KEAX 021358
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 AM CDT THU OCT 2 2014

KSC103-209-MOC047-165-021408-
/O.EXP.KEAX.SV.W.0239.000000T0000Z-141002T1400Z/
LEAVENWORTH KS-WYANDOTTE KS-CLAY MO-PLATTE MO-
858 AM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PLATTE...SOUTHWESTERN
CLAY...WYANDOTTE AND SOUTHEASTERN LEAVENWORTH COUNTIES WILL EXPIRE AT
900 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3945 9484 3932 9432 3915 9450 3911 9461
      3905 9461 3904 9480 3906 9486 3905 9488
      3903 9489 3901 9502 3898 9506
TIME...MOT...LOC 1358Z 209DEG 43KT 3928 9470

$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 6:40 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 2, 6:40 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT Thu Oct 2 2014

.DISCUSSION...
Issued at 358 AM CDT THU OCT 2 2014

One more day of active weather is expected before we experience a
tranquil fall like pattern for the remainder of the forecast period.
However, currently, ongoing thunderstorms are continuing across the
forecast area this morning. These storms are expected to continue
through the mid morning hours as a persistent 35-45KT LLJ will
continue to nose into the forecast area overriding a surface
boundary across the southern CWA. As the LLJ weakens and veers off
to the east this morning and storms weaken, we will turn our
attentions back across eastern Kansas where a stationary cold front
resides. An upper level shortwave wave ejecting out from an upper
level trough which is digging into the western High Plains this
morning will force the cold front eastward by mid/late morning.
Thunderstorms will then develop over the western CWA along the cold
front. However, the stationary boundary currently across the
southern CWA is expected to lift northward as a warm front during
the day leaving the area in the warm sector. Good instability may
lead to the potential for large hail early in the event. However,
these storms are eventually expected to form a linear structure with
damaging winds being the main threat for most of our area. These
storms will push east with the front across the CWA through the day
today continuing the severe weather threat. The front will exit the
area this evening however showers and a few thunderstorm may persist
tonight as the upper level trough shifts through the area.

The rest of the forecast period looks to be mostly dry with a
warming trend. Strong cold air advection coupled with strong
northwest flow aloft is expected across the area on Friday ushering
in much cooler temperatures with highs in the mid to upper 50s. The
only real concern in the extended period will come Friday
night/Saturday morning when temperatures could bottom out in the mid
to upper 30s producing a few hours of frost deposition. Any,
sensitive vegetation will need to be protected. With such a cool
start on Saturday, very little mixing, and continued northwest flow
aloft, highs Saturday will remain cool with highs in the mid 50s to
lower 60s. On Sunday, cold air advection subsides and northwest flow
aloft beings to relax. Highs Sunday will be near normal in the lower
60s to near 70.

Monday will provide the only chance for light precipitation across
the area. This will occur as a vort max rounding an upper level low
over western Ontario move through the region. Light rain will be
possible despite dry conditions. Highs will again be in the lower
60s to near 70.

There is some model discrepancies in the far reaches of the extended
as the EC moves a quick moving upper trough through the region on
Tuesday followed by upper level ridging building into the region in
its wake on Wednesday. The GFS depicts a shift to a more zonal
pattern. In any case, warmer temperatures will be in store by
Wednesday with highs in the mid 70s to lower 80s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 624 AM CDT THU OCT 2 2014

Thunderstorms have shifted south of the terminals this morning with
MVFR cigs over the terminals. Cigs at the terminals should lift back
to VFR by 14Z with bkn-ovc cigs btn 3-4kft except at STJ where MVFR cigs
will be slow to lift. A cold front will move thru the terminals by late
morning/early afternoon accompanied by sct ts. Have a TEMPO group for
-tsra at the terminals for the afternoon hours. Storms should shift
east of the terminals by this evening however there could be a period
of MVFR cigs behind the front this evening. Cigs will then sct
overnight as dry air moves into the region. Light south to
southeasterly winds this morning will shift to the NW behind the cold
front this morning/early afternoon and pick up to 10-15kts. Winds
will subside to 5-10kts tonight while remaining out of the NW.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through this evening FOR KSZ057-060.

MO...FLASH FLOOD WATCH through this evening FOR MOZ033-040-043>046-
     053-054.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Oct 2, 4:28 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
428 AM CDT THU OCT 2 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-030930-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
428 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY. A FEW STORMS
 COULD BECOME STRONG TO SEVERE THIS AFTERNOON...MAINLY ALONG AND EAST
 OF A LINE FROM BURLINGTON KS TO LAMONI IA. LARGE HAIL AND DAMAGING
 WINDS ARE BOTH POSSIBLE WITH ANY STRONG STORMS THAT DEVELOP...AND AN
 ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

 STORMS WILL END FROM NORTHWEST TO SOUTHEAST THIS EVENING AS A COLD
 FRONT SWEEPS THROUGH THE AREA.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 2, 2:53 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
253 AM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     FLASH FLOOD      TONGANOXIE              39.11N 95.09W
10/01/2014                   LEAVENWORTH        KS   EMERGENCY MNGR

            STREET FLOODING...6 TO 8 INCHES DEEP

1130 PM     FLASH FLOOD      3 N MISSOURI CITY       39.28N 94.29W
10/01/2014                   CLAY               MO   LAW ENFORCEMENT

1215 AM     FLASH FLOOD      MOBERLY                 39.42N 92.44W
10/02/2014                   RANDOLPH           MO   BROADCAST MEDIA

            MINOR STREET FLOODING

1244 AM     FLASH FLOOD      RICHMOND                39.28N 93.97W
10/02/2014                   RAY                MO   LAW ENFORCEMENT

            MANHOLE COVERS LIFTED BY FLOODING

&&

LAFLIN
Local storm report, Oct 2, 2:54 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
254 AM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     OTTERVILLE              38.70N 93.00W
10/01/2014                   COOPER             MO   EMERGENCY MNGR

            CITY OF OTTERVILLE HAS NO POWER.

0310 PM     TSTM WND DMG     5 NE SEDALIA            38.75N 93.16W
10/01/2014                   PETTIS             MO   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN ACROSS ROADWAYS IN
            NORTH...NORTHEAST AND EASTERN PETTIS CO

0359 PM     TSTM WND DMG     2 N SEDALIA             38.73N 93.23W
10/01/2014                   PETTIS             MO   TRAINED SPOTTER

            UPROOTED TREE 4 FT. IN DIAMETER

0416 PM     HAIL             9 N BLUE MOUND          38.22N 95.01W
10/01/2014  E1.00 INCH       LINN               KS   EMERGENCY MNGR

            1/2 MILE NORTH OF CENTERVILLE

0433 PM     HAIL             PAOLA                   38.58N 94.87W
10/01/2014  M1.00 INCH       MIAMI              KS   PUBLIC

0449 PM     HAIL             HARRISONVILLE           38.65N 94.35W
10/01/2014  M2.00 INCH       CASS               MO   PUBLIC

            FACEBOOK PHOTO

0501 PM     HAIL             4 S PLEASANT HILL       38.73N 94.27W
10/01/2014  M1.00 INCH       CASS               MO   TRAINED SPOTTER

            MEASURED BY SPOTTER

0513 PM     HAIL             1 N STILLWELL           38.78N 94.66W
10/01/2014  M1.00 INCH       JOHNSON            KS   EMERGENCY MNGR

0522 PM     HAIL             1 NW GRANDVIEW          38.90N 94.55W
10/01/2014  M1.00 INCH       JACKSON            MO   TRAINED SPOTTER

0540 PM     HAIL             3 SE LEAWOOD            38.94N 94.58W
10/01/2014  M1.50 INCH       JACKSON            MO   TRAINED SPOTTER

0545 PM     HAIL             10 S KANSAS CITY        38.96N 94.58W
10/01/2014  E1.00 INCH       JACKSON            MO   NWS EMPLOYEE

0853 PM     HAIL             3 S POTTER              39.38N 95.14W
10/01/2014  E1.25 INCH       LEAVENWORTH        KS   TRAINED SPOTTER

0858 PM     HAIL             5 NW LEAVENWORTH        39.36N 94.99W
10/01/2014  E0.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0905 PM     HAIL             4 ENE EASTON            39.37N 95.05W
10/01/2014  E1.75 INCH       LEAVENWORTH        KS   LAW ENFORCEMENT

            INTERSECTION OF 207TH AND TURNER AT PLEASANT RIDGE HIGH
            SCHOOL

0910 PM     HAIL             LEAVENWORTH             39.32N 94.92W
10/01/2014  E1.00 INCH       LEAVENWORTH        KS   TRAINED SPOTTER

0914 PM     HAIL             FT LEAVENWORTH          39.37N 94.92W
10/01/2014  E1.00 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0915 PM     HAIL             FT LEAVENWORTH          39.37N 94.92W
10/01/2014  E1.75 INCH       LEAVENWORTH        KS   PUBLIC

            RELAYED VIA SOCIAL MEDIA

0915 PM     HAIL             LEAVENWORTH             39.32N 94.92W
10/01/2014  E2.00 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

            ESTIMATED FROM PHOTO

0925 PM     HAIL             3 S PLATTE CITY         39.32N 94.78W
10/01/2014  E1.25 INCH       PLATTE             MO   PUBLIC

            RELAYED VIA SOCIAL MEDIA

0929 PM     TSTM WND GST     KCI AIRPORT             39.30N 94.72W
10/01/2014  M55.00 MPH       PLATTE             MO   ASOS

0930 PM     HAIL             PLATTE CITY             39.36N 94.78W
10/01/2014  E1.00 INCH       PLATTE             MO   BROADCAST MEDIA

            ACCOMPANIED BY WIND

0932 PM     HAIL             6 W LINWOOD             39.00N 95.15W
10/01/2014  E0.88 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0936 PM     HAIL             2 S TONGANOXIE          39.08N 95.08W
10/01/2014  E0.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0938 PM     HAIL             TONGANOXIE              39.11N 95.08W
10/01/2014  E1.75 INCH       LEAVENWORTH        KS   BROADCAST MEDIA

0941 PM     HAIL             TONGANOXIE              39.11N 95.08W
10/01/2014  E1.00 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0943 PM     HAIL             LINWOOD                 39.00N 95.03W
10/01/2014  E1.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0957 PM     FLASH FLOOD      TONGANOXIE              39.11N 95.09W
10/01/2014                   LEAVENWORTH        KS   EMERGENCY MNGR

            STREET FLOODING...6 TO 8 INCHES DEEP

1041 PM     HAIL             3 S MOUND CITY          38.10N 94.82W
10/01/2014  E1.00 INCH       LINN               KS   TRAINED SPOTTER

1130 PM     FLASH FLOOD      3 N MISSOURI CITY       39.28N 94.29W
10/01/2014                   CLAY               MO   LAW ENFORCEMENT

1144 PM     HAIL             GARDNER                 38.81N 94.93W
10/01/2014  E1.00 INCH       JOHNSON            KS   LAW ENFORCEMENT

            2 REPORTS OF QUARTER-SIZED HAIL

1204 AM     HAIL             SPRING HILL             38.74N 94.82W
10/02/2014  E0.88 INCH       JOHNSON            KS   TRAINED SPOTTER

            215TH AND HIGHWAY 50

1209 AM     HAIL             7 SSE OLATHE            38.79N 94.76W
10/02/2014  E0.88 INCH       JOHNSON            KS   TRAINED SPOTTER

1215 AM     FLASH FLOOD      MOBERLY                 39.42N 92.44W
10/02/2014                   RANDOLPH           MO   BROADCAST MEDIA

            MINOR STREET FLOODING

1244 AM     FLASH FLOOD      RICHMOND                39.28N 93.97W
10/02/2014                   RAY                MO   LAW ENFORCEMENT

            MANHOLE COVERS LIFTED BY FLOODING

&&

LAFLIN
Local storm report, Oct 2, 3:20 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      MOBERLY                 39.42N 92.44W
10/02/2014                   RANDOLPH           MO   LAW ENFORCEMENT

            STREET FLOODING ON FRANKLIN ST AND ROLLINS ST

&&

LAFLIN
Special weather statement, Oct 2, 6:20 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 AM CDT THU OCT 2 2014

MOZ001-021215-
ATCHISON MO-
620 AM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 715 AM
CDT...

AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF AUBURN...OR 27 MILES
NORTHWEST OF FALLS CITY...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TARKIO...ROCKPORT...FAIRFAX...WATSON...PHELPS CITY AND WESTBORO.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 100 AND 120.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4058 9521 4048 9520 4046 9519 4027 9519
      4027 9556 4029 9556 4031 9561 4030 9565
      4032 9566 4034 9563 4041 9566 4043 9565
      4045 9565 4047 9570 4049 9569 4051 9570
      4059 9541
TIME...MOT...LOC 1120Z 261DEG 30KT 4035 9589

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 7:51 PM CDTSpecial Weather StatementEAXAtchison39 min
Oct 1, 8:27 PM CDTSevere Thunderstorm WarningEAXLeavenworth48 min
Oct 1, 9:07 PM CDTSevere Thunderstorm WarningEAXLeavenworth38 min
Oct 1, 9:15 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte45 min
Oct 1, 9:57 PM CDTSpecial Weather StatementEAXWyandotte33 min
Oct 1, 9:58 PM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte6 hr
Oct 1, 10:01 PM CDTSevere Thunderstorm WarningEAXLinn44 min
Oct 1, 10:48 PM CDTSpecial Weather StatementEAXLeavenworth27 min
Oct 1, 11:27 PM CDTSpecial Weather StatementEAXJohnson33 min
Oct 1, 11:39 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami51 min
Oct 2, 9:28 AM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte3 hr
Oct 2, 12:30 PM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte3 hr
Oct 1, 8:08 PM CDTRiver Flood WarningEAXCooper, Saline4 days
Oct 1, 8:08 PM CDTRiver Flood WarningEAXCooper59 hr
Oct 1, 8:08 PM CDTRiver Flood WarningEAXCooper68 hr
Oct 1, 9:31 PM CDTSevere Thunderstorm WarningEAXClay, Platte31 min
Oct 1, 10:08 PM CDTSpecial Weather StatementEAXRay52 min
Oct 1, 10:30 PM CDTFlash Flood WarningEAXClay, Jackson, Ray9 hr
Oct 1, 10:45 PM CDTSpecial Weather StatementEAXBates45 min
Oct 1, 11:00 PM CDTFlash Flood WarningEAXCarroll, Chariton9 hr
Oct 2, 12:12 AM CDTFlash Flood WarningEAXRandolph8 hr
Oct 2, 12:22 AM CDTSpecial Weather StatementEAXCass38 min
Oct 2, 12:39 AM CDTSevere Thunderstorm WarningEAXCass36 min
Oct 2, 4:44 AM CDTRiver Flood WarningEAXJohnson, Pettis57 hr
Oct 2, 6:20 AM CDTSpecial Weather StatementEAXAtchison55 min
Oct 2, 7:00 AM CDTAreal Flood AdvisoryEAXCooper, Pettis6 hr
Oct 2, 8:02 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Randolph4 hr
Oct 2, 8:46 AM CDTRiver Flood WarningEAXRay34 hr
Oct 2, 8:55 AM CDTRiver Flood WarningEAXCass, Henry, Johnson57 hr
Oct 2, 8:55 AM CDTRiver Flood WarningEAXBates, Cass, Henry68 hr
Oct 2, 9:34 AM CDTSpecial Weather StatementEAXHolt41 min
Oct 2, 9:47 AM CDTRiver Flood WarningEAXClay, Jackson, Ray67 hr
Oct 2, 9:47 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXChariton, Howard, Saline3 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXCooper, Howard4 days
Oct 2, 11:49 AM CDTRiver Flood WarningEAXClay, Ray33 hr
Oct 2, 11:49 AM CDTRiver Flood WarningEAXCarroll54 hr
Oct 2, 12:02 PM CDTSpecial Weather StatementEAXCaldwell, Daviess28 min
Oct 2, 3:24 PM CDTSevere Thunderstorm WarningEAXHenry36 min
Oct 2, 4:04 PM CDTSpecial Weather StatementEAXSaline26 min
Oct 2, 4:23 PM CDTSpecial Weather StatementEAXPettis22 min
Oct 2, 4:38 PM CDTSpecial Weather StatementEAXCooper37 min
Oct 2, 4:52 PM CDTSpecial Weather StatementEAXRandolph23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.